MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.Explant.Glare.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that tecnis symfony multifocal intraocular lens (model zxt150, +15.5 diopter) was scheduled for an explant because of patient experiencing glare at night which is blinding, sees rings and an aerial like whisp or smoke.Additional information was received and it was confirmed that the explant was performed with no patient injury and no wound enlargement.Reportedly, a model zct150 +15.5 diopter lens was used as replacement for the patient.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 8/7/2018.Device returned to manufacturer? yes.Device evaluation: the device was received at the manufacturing site for investigation.Visual inspection with the unaided eyes shows the product was cut in half, most probably to make explant possible.However, the product was only partially returned.The remaining part was not contained in the package.Considering the condition of the lens, additional analysis is not possible.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There were no non conformances with respect to the manufacturing process.Historical data analysis: the search in complaint history revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7563659
Report Number3011852734-2018-00093
Device Sequence Number19272443
Product Code MFK
UDI-Device Identifier05050474605114
UDI-Public(01)05050474605114(17)220928
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/28/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date06/02/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005